Blog
International Overdose Awareness Day
8/30/2019 4:01:28 PM

August 31st is International Overdose Awareness Day. The Australian public health organization Pennington Institute has coordinated this initiative since 2012. Here is a little information on what happens when people overdose on different drugs and how you should respond to a suspected overdose.

Depressants and Opioids

Depressants, also known as sedatives, slow breathing and heart rate. Opioids and Depressants are often prescribed to relieve pain and aid in sleep. When taken excessively, opioids and depressants can slow breathing and heart rate until they stop.

Alcohol

Alcohol poisoning occurs when your blood alcohol concentration becomes too high. This can cause people to stop breathing or choke on their own vomit. Alcohol poisoning can even stop your heart.

Stimulants

Stimulants, opposite to depressants, increase heart rate and alertness. Overdosing on stimulants can cause anxiety, headaches, cramps, or even seizures that can lead to death.

How to Respond to a Suspected Overdose

Call for an ambulance immediately, tell the operator your location and stay on the line. If the person is overheating try to cool them down by putting a wet towel on the back of their neck or under their arms. If the person is unresponsive or unconscious put them in the recovery position. The recovery position prevents the person from choking on their vomit.


Hopefully raising awareness and remembering those who are gone will help to one day eliminate death from overdose. For more information on overdosing, and for resources on how you can help, please visit https://www.overdoseday.com/

One Team. One Vision. One Goal. - Everyone Goes Home Safe!





Posted by: Mason Construction, Ltd. | Submit comment | Tell a friend



Categories:

Share and enjoy: Del.icio.us   Facebook   Reddit
Categories:
All
 

 

© Copyright 2019, Mason Construction LTD. All rights reserved.